HonCode

Go Back   HER2 Support Group Forums > her2group
Register Gallery FAQ Members List Calendar Search Today's Posts Mark Forums Read

Reply
 
Thread Tools Display Modes
Old 06-17-2015, 06:02 AM   #1
Teal55
Senior Member
 
Join Date: Apr 2015
Posts: 47
Help with painful side effects from TCHP!

Hello!
I am struggling n suffering with chemo SE. I am suppose to have Round 3 on Thursday June 18 but I have platletts of only 62 n low white n red cells. I also have painful cramping n watery diarrhea.

Please ....can u share your experience with TCHP
How did u manage these SE. The cramping hurts so bad!
THANKS !
Teal55 is offline   Reply With Quote
Old 06-17-2015, 09:32 AM   #2
thinkpositive
Senior Member
 
Join Date: May 2014
Location: San Diego
Posts: 399
Re: Help with painful side effects from TCHP!

I'm so sorry your having a rough time. For me, I used Imodium A-D for the diarrhea and cramping. I took double the amount recommended on the packaging per my doctors instructions. That really did the trick for me. I also ate pretty bland food while I was struggling with this and found it also helped. I would eat toast, crackers, cottage cheese, yogurt, soup, eggs, things like that.

Hope this works for you. Know that it does get better.

Take Care,
Brenda
__________________
8/2013 Diagnosed IDC Left Breast ER-/PR-/HER2+ Stage 3C, DCIS ER+/PR+/HER2- Right Breast (54 yr)
8/2013 PET/CT scan shows mass in uterues and suprclavicular nodes
8/20/13 Begin 6 rounds TCH chemo, Perjeta added for rounds 4-6
9/2013 After 1st round of chemo, mass in neck and breast no longer able to feel
11/2013 Hysterectomy, mass from PET/CT scan not cancer (adenomylosis)
12/2013 Finished chemo
1/2014 Double mastectomy with chest expanders
1/2014 Pathology report from surgery and SNB show complete pathological response!
3/2014 Finish IMRT radiation
8/2014 Fat transfer to radiated breast
8/2014 Completed 1 yr of Herceptin
10/2014 exchange surgery expanders removed implants placed
6/2015 3D nipple and areola tattoos
thinkpositive is offline   Reply With Quote
Old 06-17-2015, 09:49 AM   #3
Teal55
Senior Member
 
Join Date: Apr 2015
Posts: 47
Re: Help with painful side effects from TCHP!

Hi Brenda
Thanks! Are you currently on TCHP? If so did you have sude effect problems? Im suppose to have Round 3 tomorrow but my blood counts are too low. Platletts are only 62. I heard boarderline is 150. I didnt start steroids today. Waiting for nurse to call back.

If you are on TCHP can you share your side effect experience. Thanks!
Teal55 is offline   Reply With Quote
Old 06-17-2015, 11:58 AM   #4
thinkpositive
Senior Member
 
Join Date: May 2014
Location: San Diego
Posts: 399
Re: Help with painful side effects from TCHP!

Teal55,

I'm not currently on TCHP. I had my last chemo in Dec 2013.

I did have some of the same side effects that you are talking about. Because my blood counts were low, I started receiving Neulasta shots the day after each chemo. These began with chemo #3 and continued until my last chemo #6. I got mouth sores but found that if I ate ice during my infusions this solved the problem. I felt sick at times and took the anti nausea meds which helped.

However, I knew that two days after chemo I would get really sick for a couple hours and nothing would help. During this period I would have severe diarrhea, chills, fever, vomiting, and shaking. It would happen during the night and started with chemo #3 and continued until chemo #6. My husband would bring me a cool towel for my head, a big blanket, and he would rub my body to help with the shaking. Once I had nothing left to vomit up or poop out, the worst was over. I'd take some Imodium A-D and anti nausea meds and then I'd sleep. When I awoke, I felt pretty good.

Some people have bone pain with Neulasta but I had no problems with it at all. My counts were always good once I started the Neulasta.

Good luck to you. You'll get through this!

Take Care,
Brenda
__________________
8/2013 Diagnosed IDC Left Breast ER-/PR-/HER2+ Stage 3C, DCIS ER+/PR+/HER2- Right Breast (54 yr)
8/2013 PET/CT scan shows mass in uterues and suprclavicular nodes
8/20/13 Begin 6 rounds TCH chemo, Perjeta added for rounds 4-6
9/2013 After 1st round of chemo, mass in neck and breast no longer able to feel
11/2013 Hysterectomy, mass from PET/CT scan not cancer (adenomylosis)
12/2013 Finished chemo
1/2014 Double mastectomy with chest expanders
1/2014 Pathology report from surgery and SNB show complete pathological response!
3/2014 Finish IMRT radiation
8/2014 Fat transfer to radiated breast
8/2014 Completed 1 yr of Herceptin
10/2014 exchange surgery expanders removed implants placed
6/2015 3D nipple and areola tattoos
thinkpositive is offline   Reply With Quote
Old 06-17-2015, 01:21 PM   #5
thinkpositive
Senior Member
 
Join Date: May 2014
Location: San Diego
Posts: 399
Re: Help with painful side effects from TCHP!

Sorry, forgot to mention constant watery eyes and nose. Occasionally I would get bloody noses.
__________________
8/2013 Diagnosed IDC Left Breast ER-/PR-/HER2+ Stage 3C, DCIS ER+/PR+/HER2- Right Breast (54 yr)
8/2013 PET/CT scan shows mass in uterues and suprclavicular nodes
8/20/13 Begin 6 rounds TCH chemo, Perjeta added for rounds 4-6
9/2013 After 1st round of chemo, mass in neck and breast no longer able to feel
11/2013 Hysterectomy, mass from PET/CT scan not cancer (adenomylosis)
12/2013 Finished chemo
1/2014 Double mastectomy with chest expanders
1/2014 Pathology report from surgery and SNB show complete pathological response!
3/2014 Finish IMRT radiation
8/2014 Fat transfer to radiated breast
8/2014 Completed 1 yr of Herceptin
10/2014 exchange surgery expanders removed implants placed
6/2015 3D nipple and areola tattoos
thinkpositive is offline   Reply With Quote
Old 06-17-2015, 02:19 PM   #6
tricia keegan
Senior Member
 
tricia keegan's Avatar
 
Join Date: Nov 2005
Location: Ireland
Posts: 3,323
Re: Help with painful side effects from TCHP!

Teal, mention all this to your Chemo nurses or Onc as they can give you something for it, also for low white cells a shot of Neualsta should help, don't suffer in silence and be sure to report it.
__________________
Tricia
Dx July '05 IDC 1.9cm Triple positive 3/9 nodes positive
A/C X 4 ..Taxol/Herceptin x 12 wks then herceptin 1 yr
Rads x 36 ..oophorectomy August '06
Currently taking Arimidex..
June 2011 osteopenia/ zometa x1 yearly- stopped Zometa 2015
Stopped Arimidex July 2014- Restarted Arimidex for a further two years on the advice of my Onc.
2014 Normal Dexa scan
tricia keegan is offline   Reply With Quote
Old 06-17-2015, 06:18 PM   #7
Mtngrl
Senior Member
 
Mtngrl's Avatar
 
Join Date: May 2011
Location: Denver, CO
Posts: 1,420
Re: Help with painful side effects from TCHP!

Platelets can actually get pretty low without any serious consequences, other than bruising easily, unless you're going to have surgery. I was very reassured when I talked to my doctor about my platelets dropping into single digits.* It's not ideal, but also not a huge problem.

Stay on top of diarrhea (with medication), and stay hydrated. It can become a vicious cycle if you don't interrupt it.

Hang in there. You won't be on chemo forever.

Amy

*Not really "single digits." The number they give on my reports is in the thousands. So your "borderline" number is 150,000.
Mtngrl is offline   Reply With Quote
Old 06-20-2015, 06:14 AM   #8
linzer
Senior Member
 
Join Date: Jun 2014
Posts: 112
Re: Help with painful side effects from TCHP!

I found that the Immodium was worse for me. I couldn't quite get the right dose, and would often feel bloated and very gassy/crampy from it. I did use high doses of L-glutamine powder and that cut the edge off of the diarrhea quite a bit. It didn't stop completely, but was much more manageable. Drink A LOT of fluids the day before, day of, and a day or two after chemo - as in 90-100 ounces. I stayed very hydrated that way. Good luck. I know that it's a tough time. Dig in to your strength, and accept support from others. Rest when you need to. Hugs!
__________________
---------------
5/15/14 Dx IDC, right breast, 2 cm with 3 cm lymph node ER/PR- Her2+

6/11/14 Taxol / Herceptin / Perjeta

9/17/14 Lumpectomy, axillary lymph node dissection 3/9 nodes showed previous involvement but all clear due to THP!!

9/24/14 NED

10/8/14 AC x 4

12/16/14 rads x 20 WBRT only
linzer is offline   Reply With Quote
Old 09-20-2017, 05:23 PM   #9
DonnaZ
Junior Member
 
Join Date: Sep 2017
Posts: 1
Smile Re: Help with painful side effects from TCHP!

Hi. I have been mananging my side effects from TCHp by taking my nausea medication 24/7 (even setting alarm in the middle of the night), brushing my teeth and rinsing with biotene several times a day, drinking bone broth, getting massages, walking, taking baths, having family help with picking kids up from school, eating a low carbohydrate diet and drinking a lot of water. I do sometimes take naps in the middle of the day when I'm tired. I'm taking Omega 3, to help boost the Herceptin. This was the advice from my oncologist. I do have days when I want to quit but mostly I have been doing great at keeping most side effects at bay. You can do this!
DonnaZ is offline   Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump


All times are GMT -7. The time now is 07:32 PM.


Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2017, vBulletin Solutions, Inc.
Copyright HER2 Support Group 2007
free webpage hit counter